More commonly known as Tylenol and manufactured by Johnson & Johnson, this over the counter pain killer is popular in the USA and also overused. About 1 in 4 adults does not comply with a safe dosage of four grams per day and ends up taking more than they should. Overdose can lead to liver problems which may be fatal. Acetaminophen overdose is a leading cause of liver failure in the United States. More people are likely overdosing because they take multiple medications which all contain acetaminophen.
Perhaps what is even more frightening is that people have reported cases of overdose where the drug was administered in a hospital
. Very few patients are given blood tests to check for liver problems. Even small overdoses are risky and life threatening because it causes small degrees of harm to the liver which are difficult to detect. The manufacturers of Tylenol have been sued several times for not providing adequate warnings about the risks of exceeding the recommended dosages.
Symptoms of acetaminophen overdose include nausea, vomiting, loss of appetite, sweating, fatigue, unusual bleeding or bruising, pain in the upper right part of the stomach, yellowing of the skin or eyes and flu-like symptoms.
If you have experienced these symptoms after a hospital visit and feel it may be attributed to an overdose of acetaminophen, contact our law office and we can help you explore your options.